Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What could be the cause for lack of sleep and buzzing sensation in head?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hi, My husband is experiencing lack of sleep and buzzing sensation in his head which started when he was driving for about a few seconds and now his sleep pattern is really bad and this sensation has gotten much worse. He saw his doctor who prescribed Ambien and Zoloft and he has had increased anxiety and worse sleep since being on this for 9 days. He wants to get off this medicine immediately I did get him some Melatonin which he will try alone tonight but what else do you think this may be only panic attacks???
Posted Fri, 14 Feb 2014 in General Health
Answered by Dr. Luchuo Engelbert Bain 55 minutes later
Brief Answer: Review from your doctor Detailed Answer: Hi and thanks for the query, I do understand this could be a real call for concern. However, I would love to emphasize on one thing. Ambien and Zoloft are drugs that act in the central nervous system, and rapid withdrawal of the drugs, at times could lead to withdrawal symptoms. I do think the drugs are well indicated for this situation. However, it might be necessary for your husband to revisit the doctor in order to get the dosages of the drugs maybe adjusted. I would insist on the fact that, most patients do not respond to drugs, especially those acting in the central nervous system in the same manner. I would insist on other non medication measures you could use in improving sleep. Avoid Vitamin C containing substances at night (oranges) for they distort sleep. Exercise could very much improve sleep. reduce or stop caffeine containing substance intake at night. reading and watching a favorite movie could help. Persistence of these symptoms could deserve the evaluation of a psychiatrist. Sleep pattern obstruction could be an indication of depression or other psychological disorder. I suggest you consult your primary care doctor again. thanks and kind regards as I wish him the best of health. Please, do feel free asking any follow up questions. DR Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor